Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 45, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 3, 2020, 5:36 PM CDT for Gonzales County, Texas. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2020, 5:36 PM CDT (22:36 UTC)
- Expired
- Apr 3, 2020, 5:54 PM CDT
- In force
- 18 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 73 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 12:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1758 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
485
WUUS54 KEWX 032236
SVREWX
TXC177-032315-
/O.NEW.KEWX.SV.W.0045.200403T2236Z-200403T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
536 PM CDT Fri Apr 3 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northeastern Gonzales County in south central Texas...
* Until 615 PM CDT.
* At 536 PM CDT, a severe thunderstorm was located near Palmeto State
Park, or near Gonzales, moving east at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Gonzales, Waelder, Little New York, Nickle, Dilworth and
Newtonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2963 9714 2958 9721 2957 9720 2950 9720
2948 9721 2952 9757 2965 9757 2967 9752
2970 9721 2964 9713
TIME...MOT...LOC 2236Z 270DEG 22KT 2960 9749
HAIL...1.00IN
WIND...<50MPH
$$
BMW1 follow-up statement
391
WWUS54 KEWX 032254
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
554 PM CDT Fri Apr 3 2020
TXC177-032303-
/O.CAN.KEWX.SV.W.0045.000000T0000Z-200403T2315Z/
Gonzales TX-
554 PM CDT Fri Apr 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GONZALES COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
LAT...LON 2963 9714 2958 9721 2957 9720 2950 9720
2948 9721 2952 9757 2965 9757 2967 9752
2970 9721 2964 9713
TIME...MOT...LOC 2250Z 270DEG 22KT 2960 9737
$$
BMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 5:21 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 3, 5:21 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 521 PM CDT Fri Apr 3 2020 .UPDATE... Strong to severe storms and heavy rains have moved out of Edwards, Real, and Val Verde counties and are not expected for the remainder of tonight. Have removed those counties from the Severe Thunderstorm and Flash Flood Watches. Remainder of the counties under those Watches continues, although will likely cancel some counties in later forecasts. Only other changes were to re-establish trends to the temperatures, dewpoints, and winds for this evening. && .PREV DISCUSSION... /ISSUED 157 PM CDT Fri Apr 3 2020/ SHORT TERM (Tonight through Saturday Night)... The strong April cold front is entering our northern counties at this time with the upper 50s already reported in Llano County. Ahead of this frontal boundary, there have been some breaks in the clouds which has allowed temperatures to warm up into the lower to middle 70s. Based on the latest SPC mesoanalysis, there is about 1500-2500 J/kg of MLCAPE available with minimal CIN in place. This should allow for some strong updrafts as storms continue to develop along and ahead of the front. In addition, deep layer shear is also sufficient for some rotation which will help increase severe chances across the area. The main risks for any severe weather will be large hail and possible wind gusts for any updrafts rooted in the boundary layer ahead of the cold front. Flow in the 5-7kft range is weak on the latest Vad-Wind Profiles which should help limit tornadic potential, but an isolated tornado is possible, especially along the front. In addition to the severe chances, heavy rainfall will also be possible with precipitable water values up to 1.7" which is quite high for this time of year. One storm out in Val Verde County has already put down about 2 inches of rain in an hour. In addition, activity is developing closer to the I35 corridor. With a slower moving front eventually catching up to the warm-sector precip some mergers could lead to more efficient rainfall producers. This could lead to the Flash Flood Warnings later today and tonight. Issued a Flash Flood Watch for the Central CWA where the threat of flash flooding would be highest. WPC has upgraded most of the area to a slight risk on the latest Excessive Rain Outlook and this seems reasonable. The Coastal Plains counties are still in drought and therefore, the threat of flash flooding is lower. Things behind the front tonight should be drier than previously thought once the front does move south of the region. Lowered the PoPs a little for the overnight period, but not quite as low as the new guidance suggests. The main story by morning will be the colder air behind the front. Currently temperatures, are in the 40s north of our CWA and we should see temps in the 50s and possibly 40s rather quickly behind the front. Lowered the temperatures for tonight a bit further with lows in the morning in the 40s/50s. A cool day is expected on Saturday with highs only reaching the 50s for most locations. Another disturbance embedded in the westerly flow aloft will spark off additional showers and storms behind the front. This activity is not expected to be severe, but will bring another round of decent rainfall to the area. There could be some additional issues of low-lying areas with possible rises in creeks, streams, and rivers. Rainfall chances will then diminish again Saturday night with lows back in the 40s/50s. LONG TERM (Sunday through Friday)... Periods of rain are expected through mid-week, but not everyone is likely to receive rain each day. Highs will warm back up into the 80s for most locations on Tuesday. The drying trend will be short-lived with rain chances increasing once again on Thursday and Friday as the next storm system moves into the area. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 45 54 52 70 63 / 90 70 40 50 40 Austin Bergstrom Intl Airport 46 53 52 71 62 / 90 70 40 50 40 New Braunfels Muni Airport 51 55 53 71 62 / 90 80 40 50 30 Burnet Muni Airport 44 51 50 67 60 / 60 70 30 50 30 Del Rio Intl Airport 56 59 57 75 64 / 60 70 20 40 30 Georgetown Muni Airport 44 51 50 70 62 / 80 70 40 50 40 Hondo Muni Airport 51 60 55 73 63 / 90 80 30 50 30 San Marcos Muni Airport 47 54 52 71 62 / 90 70 40 50 30 La Grange - Fayette Regional 49 56 53 75 64 / 90 80 40 50 30 San Antonio Intl Airport 51 57 54 71 64 / 90 80 40 50 30 Stinson Muni Airport 52 59 57 72 64 / 90 80 30 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight CDT tonight for Bandera-Bastrop- Bexar-Blanco-Caldwell-Comal-Gillespie-Guadalupe-Hays-Kendall-Kerr- Kinney-Medina-Travis-Uvalde. && Short-Term/Aviation...04 Long-Term...Treadway Decision Support...Platt
Hazardous weather outlook, Apr 3, 4:13 AM CDT, 13 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 413 AM CDT Fri Apr 3 2020 TXZ171>173-183>194-202>209-217>225-228-040915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 413 AM CDT Fri Apr 3 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Numerous showers and thunderstorms are expected across South Central Texas this afternoon and evening. A few storms could become severe, producing large hail and damaging winds gusts. In addition, some pockets of heavy rainfall are possible, which could lead to flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional showers and storms are possible on Saturday. Some pockets of heavier rainfall could occur Saturday, leading to flash flooding. The wet and unstable weather pattern continues into next week, thus the potential for localized flooding may continue. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay any reports of severe weather and flooding to the National Weather Service.
In the hours before
Local storm report, Apr 3, 4:17 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
417 PM CDT FRI APR 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM FLASH FLOOD 2 SSE LUCKENBACH 30.15N 98.74W
04/03/2020 GILLESPIE TX LAW ENFORCEMENT
GILLESPIE COUNTY SHERIFF REPORTED WATER OVER
THE ROAD ALONG RANCH ROAD 1376 NEAR THE
COUNTY LINE WITH KENDALL. THAT AREA SAW
ANYWHERE BETWEEN 1.73 TO 2.54 INCHES OF RAIN
IN 3 HOURS PER THE LCRA HYDROMET.
&&
AATSpecial weather statement, Apr 3, 4:17 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
417 PM CDT Fri Apr 3 2020
TXZ191-193-207-208-032200-
Guadalupe TX-Caldwell TX-Bastrop TX-Hays TX-
417 PM CDT Fri Apr 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CALDWELL...SOUTHEASTERN
HAYS AND NORTHERN GUADALUPE COUNTIES UNTIL 500 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
San Marcos, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
San Marcos, Kyle, Lockhart, Martindale, Uhland, Mustang Ridge,
Niederwald, Staples, San Marcos Regional Airport, Maxwell, Reedville,
Redwood, McMahan, Lytton Springs, Dale, St John Colony, Mendoza and
Taylorsville.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
LAT...LON 2985 9742 2976 9795 2984 9803 2994 9801
3006 9775 3002 9771 3009 9762
TIME...MOT...LOC 2116Z 249DEG 19KT 2988 9789
02Local storm report, Apr 3, 4:40 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
440 PM CDT FRI APR 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 2 NNW MARTINDALE 29.86N 97.86W
04/03/2020 E1.00 INCH CALDWELL TX COCORAHS
NICKEL TO QUARTER SIZED HAIL FALLING IN
MARTINDALE.
&&
AATLocal storm report, Apr 3, 4:59 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
459 PM CDT FRI APR 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM FLASH FLOOD 3 E KYLE 29.99N 97.82W
04/03/2020 HAYS TX MESONET
STREAM GAUGES SHOWING SEVERAL FEET OF WATER
OVER THE ROAD ON THE EAST SIDE OF KYLE ON
COTTON GIN ROAD AND BUNTON LANE.
&&
PAYSpecial weather statement, Apr 3, 5:17 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 517 PM CDT Fri Apr 3 2020 TXZ217-228-032315- Maverick TX-Dimmit TX- 517 PM CDT Fri Apr 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK AND SOUTHWESTERN DIMMIT COUNTIES UNTIL 615 PM CDT... At 517 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of El Indio, moving east at 25 mph. Nickel size hail will be possible with this storm. Locations impacted include... Asherton. A Severe Thunderstorm Watch remains in effect until 800 PM CDT for south central Texas. LAT...LON 2831 10025 2844 10025 2850 9974 2827 9974 TIME...MOT...LOC 2217Z 270DEG 22KT 2838 10016 BMW
Special weather statement, Apr 3, 5:28 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
528 PM CDT Fri Apr 3 2020
TXZ208-223-032315-
Caldwell TX-Gonzales TX-
528 PM CDT Fri Apr 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CALDWELL AND
NORTHEASTERN GONZALES COUNTIES UNTIL 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over
Palmeto State Park, or 8 miles southeast of Luling, moving east at 25
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gonzales, Luling, Waelder, Palmeto State Park, Little New York,
Ottine, Nickle, McNeil, Dilworth and Thompsonville.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
LAT...LON 2949 9721 2952 9763 2969 9763 2971 9721
2969 9720
TIME...MOT...LOC 2228Z 270DEG 22KT 2961 9755
BMWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:43 AM CDT | Special Weather Statement | EWX | Val Verde | 62 min |
| Apr 3, 12:13 PM CDT | Special Weather Statement | EWX | Kinney | 62 min |
| Apr 3, 12:32 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 58 min |
| Apr 3, 12:59 PM CDT | Special Weather Statement | EWX | Edwards | 46 min |
| Apr 3, 1:00 PM CDT | Special Weather Statement | EWX | Val Verde | 45 min |
| Apr 3, 1:06 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 54 min |
| Apr 3, 1:12 PM CDT | Special Weather Statement | EWX | Kinney | 63 min |
| Apr 3, 1:13 PM CDT | Special Weather Statement | EWX | Val Verde | 62 min |
| Apr 3, 1:17 PM CDT | Special Weather Statement | EWX | Zavala | 58 min |
| Apr 3, 1:18 PM CDT | Special Weather Statement | EWX | Maverick | 57 min |
| Apr 3, 1:26 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 52 min |
| Apr 3, 1:44 PM CDT | Flash Flood Watch | EWX | Bandera, Bastrop, Bexar, Blanco, Caldwell, Comal and 12 more | 7 hr |
| Apr 3, 1:54 PM CDT | Special Weather Statement | EWX | Edwards | 66 min |
| Apr 3, 2:35 PM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 3 hr |
| Apr 3, 3:08 PM CDT | Flash Flood Warning | EWX | Blanco, Gillespie, Kendall | 3 hr |
| Apr 3, 3:13 PM CDT | Special Weather Statement | EWX | Bastrop | 62 min |
| Apr 3, 3:25 PM CDT | Special Weather Statement | EWX | Frio | 50 min |
| Apr 3, 3:36 PM CDT | Areal Flood Advisory | EWX | Comal, Hays, Travis | 3 hr |
| Apr 3, 3:43 PM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Real | 3 hr |
| Apr 3, 4:17 PM CDT | Special Weather Statement | EWX | Caldwell | 43 min |
| Apr 3, 4:25 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Guadalupe, Hays, Travis | 33 min |
| Apr 3, 4:30 PM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Apr 3, 4:55 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell | 3 hr |
| Apr 3, 5:17 PM CDT | Special Weather Statement | EWX | Dimmit | 58 min |
| Apr 3, 5:28 PM CDT | Special Weather Statement | EWX | Gonzales | 47 min |
| Apr 3, 6:11 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.